Alert archive / Washington / Heavy Snow Warnings in 2007
Heavy Snow Warning 2, NWS Spokane, WA
NWS Spokane, WA issued this heavy snow warning at Jan 11, 2007, 1:49 AM PST for 6 counties in Washington; Kootenai County, Lewis County, Nez Perce County, Idaho. It was in force for 7 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 11, 2007, 1:49 AM PST (09:49 UTC)
- Expired
- Jan 11, 2007, 9:00 AM PST
- In force
- 7 hr
- Issued by
- NWS Spokane, WA
Counties Kootenai County, ID, Lewis County, ID, Nez Perce County, ID, Adams County, WA, Douglas County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA
The radar
The Spokane radar (KOTX), 55 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 11, 3:00 AM PST | HEAVY SNOW 6 | Nw Spokane, WA | |
| Jan 11, 4:00 AM PST | HEAVY SNOW 6.6 | 4 Wnw Airway Heights, WA | |
| Jan 11, 4:05 AM PST | HEAVY SNOW 7 | Green Acres, WA | |
| Jan 11, 5:10 AM PST | HEAVY SNOW 5.5 | Hauser, ID | |
| Jan 11, 7:30 AM PST | HEAVY SNOW 7 | Winchester, ID | LEWIS 2 COOP 3950 FEET |
| Jan 11, 8:00 AM PST | HEAVY SNOW 5 | 6 Nnw Spokane, WA | 2000 FEET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 9.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KOTX 110949 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 149 AM PST THU JAN 11 2007 ...SNOW ADVISORY IN EFFECT UNTIL 4 AM... .THE COMBINATION OF AN UNSTABLE ATMOSPHERE AND A WEAK WEATHER DISTURBANCE MOVING THROUGH THE FORECAST AREA WILL RESULT IN NUMEROUS ...SOMETIMES HEAVY SNOW SHOWERS. IDZ002-WAZ035-036-111700- /O.UPG.KOTX.SN.Y.0005.000000T0000Z-070111T1200Z/ /O.NEW.KOTX.HS.W.0002.070111T0949Z-070111T1700Z/ COEUR DALENE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR... GRAND COULEE...COULEE CITY...SPOKANE 149 AM PST THU JAN 11 2007 ...HEAVY SNOW WARNING IN EFFECT UNTIL 9 AM PST THIS MORNING... ...SNOW ADVISORY NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. THE SNOW ADVISORY IS NO LONGER IN EFFECT. A VERY UNSTABLE AIRMASS COMBINED WITH A SLOW MOVING FRONT WILL CONTINUE TO BRING PERIODS OF HEAVY SNOW THE SPOKANE AND COEUR DALENE AREA AS WELL AS EASTERN PORTIONS OF THE COLUMBIA BASIN THROUGH EARLY THIS MORNING. SNOWFALL ACCUMULATIONS WILL VARY WIDELY WITH ANYWHERE FROM 5 TO 9 INCHES OF SNOW POSSIBLE ALONG A LINE FROM COEUR DALENE TO SPOKANE TO WILBUR...WITH LESSER AMOUNTS EXPECTED ACROSS SOUTHERN PORTIONS OF SPOKANE AND LINCOLN COUNTIES. ADDITIONALLY...NORTHEAST WINDS OF 10 TO 20 MPH WILL DEVELOP THIS MORNING RESULTING IN AREAS OF BLOWING AND DRIFTING SNOW OVER OPEN AREAS. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ IDZ027-111700- /O.EXB.KOTX.SN.Y.0005.000000T0000Z-070111T1700Z/ LEWIS AND SOUTHERN NEZ PERCE COUNTIES- INCLUDING THE CITIES OF...KAMIAH...CRAIGMONT...NEZPERCE... WINCHESTER 149 AM PST THU JAN 11 2007 ...SNOW ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. THE COMBINATION OF AN UNSTABLE AIR MASS AND WEAK UPSLOPE FLOW INTO THE CAMAS PRAIRIE WILL RESULT IN PERSISTENT SNOW SHOWERS THROUGH THE MORNING. SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED TO IMPACT THE TOWNS OF WINCHESTER AND CRAIGMONT. $$ IDZ003-WAZ033-111700- /O.EXT.KOTX.SN.Y.0005.000000T0000Z-070111T1700Z/ IDAHO PALOUSE-WASHINGTON PALOUSE- INCLUDING THE CITIES OF...MOSCOW...PULLMAN 149 AM PST THU JAN 11 2007 ...SNOW ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 9 AM PST THIS MORNING. THE COMBINATION OF A VERY UNSTABLE UPPER LEVEL LOW AND A SLOW MOVING COLD FRONT WILL COMBINE TO BRING PERSISTENT SNOW SHOWERS TO THE PALOUSE THROUGH THE MORNING. SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES ARE GENERALLY EXPECTED WITH HEAVIER AMOUNTS POSSIBLE NORTH OF A LINE FROM COLFAX TO POTLATCH. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IDZ001-004-WAZ037-111700- /O.EXT.KOTX.SN.Y.0005.000000T0000Z-070111T1700Z/ NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- NORTHEAST MOUNTAINS- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...ST. MARIES...KELLOGG...PINEHURST...OSBURN... WALLACE...MULLAN...COLVILLE...DEER PARK...CHEWELAH...NEWPORT... KETTLE FALLS 149 AM PST THU JAN 11 2007 ...SNOW ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 9 AM PST THIS MORNING. SNOW WILL BE COMING TO AN END LATER THIS MORNING AS A DRY ARCTIC FRONT MOVES INTO THE AREA. BEFORE THAT TIME UP TO ANOTHER 1 TO 2 INCHES OF SNOW IS POSSIBLE ACROSS SOUTHERN SECTIONS OF STEVENS AND PEND OREILLE...AND BONNER COUNTIES AS WELL AS MUCH OF SHOSHONE COUNTIES. THE ADDITIONAL SNOWS WILL IMPACT THE TOWNS OF DEER PARK...SPIRIT LAKE...AND FORD. NORTHEAST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH ARE ALSO POSSIBLE FROM SANDPOINT TO SPIRIT LAKE...RESULTING IN AREAS OF BLOWING AND DRIFTING SNOW. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
3 follow-up statements
000 WWUS46 KOTX 111126 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 326 AM PST THU JAN 11 2007 IDZ001-WAZ037-111230- /O.CAN.KOTX.SN.Y.0005.000000T0000Z-070111T1700Z/ NORTHERN PANHANDLE-NORTHEAST MOUNTAINS- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COLVILLE...DEER PARK...CHEWELAH...NEWPORT... KETTLE FALLS 326 AM PST THU JAN 11 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE SNOW ADVISORY. RADAR RETURNS HAVE GENERALLY MOVED SOUTH OF THE AREA...WITH JUST SNOW SHOWERS AND FLURRIES EXPECTED ACROSS THE SOUTHERN PORTIONS OF THE AREA THROUGH THE EARLY PORTIONS OF THE MORNING. LITTLE ADDITIONAL ACCUMULATION IS EXPECTED THIS MORNING. $$ IDZ027-111700- /O.UPG.KOTX.SN.Y.0005.000000T0000Z-070111T1700Z/ /O.EXA.KOTX.HS.W.0002.000000T0000Z-070111T1700Z/ LEWIS AND SOUTHERN NEZ PERCE COUNTIES- INCLUDING THE CITIES OF...KAMIAH...CRAIGMONT...NEZPERCE... WINCHESTER 326 AM PST THU JAN 11 2007 ...HEAVY SNOW WARNING IN EFFECT UNTIL 9 AM PST THIS MORNING... ...SNOW ADVISORY NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. THE SNOW ADVISORY IS NO LONGER IN EFFECT. THE COMBINATION OF AN UNSTABLE AIR MASS AND WEAK UPSLOPE FLOW INTO THE CAMAS PRAIRIE WILL RESULT IN PERSISTENT SNOW SHOWERS THROUGH THE MORNING. SNOWFALL ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED TO IMPACT THE TOWNS OF WINCHESTER AND CRAIGMONT. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ IDZ002-WAZ035-036-111700- /O.CON.KOTX.HS.W.0002.000000T0000Z-070111T1700Z/ COEUR DALENE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR... GRAND COULEE...COULEE CITY...SPOKANE 326 AM PST THU JAN 11 2007 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. A VERY UNSTABLE AIRMASS COMBINED WITH A SLOW MOVING FRONT WILL CONTINUE TO BRING PERIODS OF HEAVY SNOW THE SPOKANE AND COEUR DALENE AREA AS WELL AS EASTERN PORTIONS OF THE COLUMBIA BASIN THROUGH EARLY THIS MORNING. SNOWFALL ACCUMULATIONS WILL VARY WIDELY WITH ANYWHERE FROM 5 TO 9 INCHES OF SNOW POSSIBLE ALONG A LINE FROM COEUR DALENE TO SPOKANE TO WILBUR...WITH LESSER AMOUNTS EXPECTED ACROSS SOUTHERN PORTIONS OF SPOKANE AND LINCOLN COUNTIES. ADDITIONALLY...NORTHEAST WINDS OF 10 TO 20 MPH WILL DEVELOP THIS MORNING RESULTING IN AREAS OF BLOWING AND DRIFTING SNOW OVER OPEN AREAS. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ IDZ003-WAZ033-111700- /O.CON.KOTX.SN.Y.0005.000000T0000Z-070111T1700Z/ IDAHO PALOUSE-WASHINGTON PALOUSE- INCLUDING THE CITIES OF...MOSCOW...PULLMAN 326 AM PST THU JAN 11 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. THE COMBINATION OF A VERY UNSTABLE UPPER LEVEL LOW AND A SLOW MOVING COLD FRONT WILL COMBINE TO BRING PERSISTENT SNOW SHOWERS TO THE PALOUSE THROUGH THE MORNING. SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES ARE GENERALLY EXPECTED WITH HEAVIER AMOUNTS POSSIBLE NORTH OF A LINE FROM COLFAX TO POTLATCH. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IDZ004-111700- /O.CON.KOTX.SN.Y.0005.000000T0000Z-070111T1700Z/ CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE CITIES OF...ST. MARIES...KELLOGG...PINEHURST... OSBURN...WALLACE...MULLAN 326 AM PST THU JAN 11 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. SNOW WILL BE COMING TO AN END LATER THIS MORNING AS A DRY ARCTIC FRONT MOVES INTO THE AREA. BEFORE THAT TIME UP TO ANOTHER 1 TO 2 INCHES OF SNOW IS POSSIBLE ACROSS SOUTHERN SECTIONS OF STEVENS AND PEND OREILLE...AND BONNER COUNTIES AS WELL AS MUCH OF SHOSHONE COUNTIES. THE ADDITIONAL SNOWS WILL IMPACT THE TOWNS OF DEER PARK...SPIRIT LAKE...AND FORD. NORTHEAST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH ARE ALSO POSSIBLE FROM SANDPOINT TO SPIRIT LAKE...RESULTING IN AREAS OF BLOWING AND DRIFTING SNOW. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS46 KOTX 111347 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 547 AM PST THU JAN 11 2007 IDZ002-WAZ036-111500- /O.CAN.KOTX.HS.W.0002.000000T0000Z-070111T1700Z/ COEUR DALENE AREA-SPOKANE AREA- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... SPOKANE 547 AM PST THU JAN 11 2007 ...HEAVY SNOW WARNING IS CANCELLED... THE BANDS OF HEAVY SNOW WHICH IMPACTED THE SPOKANE AND COEUR DALENE AREA EARLIER THIS MORNING HAS SHIFTED SOUTHWEST OF THE AREA. THUS THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ENDED THE HEAVY SNOW WARNING. $$ IDZ004-111500- /O.CAN.KOTX.SN.Y.0005.000000T0000Z-070111T1700Z/ CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE CITIES OF...ST. MARIES...KELLOGG...PINEHURST... OSBURN...WALLACE...MULLAN 547 AM PST THU JAN 11 2007 ...SNOW ADVISORY IS CANCELLED... BANDS OF MODERATE TO HEAVY SNOW HAVE SHIFTED OUT OF THE CENTRAL IDAHO PANHANDLE MOUNTAINS FOR THE MORNING. THUS THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ENDED THE SNOW ADVISORY. $$ WAZ035-111700- /O.CON.KOTX.HS.W.0002.000000T0000Z-070111T1700Z/ UPPER COLUMBIA BASIN- INCLUDING THE CITIES OF...RITZVILLE...COULEE DAM...ODESSA... ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY 547 AM PST THU JAN 11 2007 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. A VERY UNSTABLE AIRMASS COMBINED WITH A SLOW MOVING FRONT WILL CONTINUE TO BRING PERIODS OF MODERATE TO HEAVY SNOW TO EASTERN PORTIONS OF THE COLUMBIA BASIN THROUGH EARLY MORNING. ADDITIONAL SNOWFALL ACCUMULATIONS NORTH OF I 90 AND RITZVILLE WILL RANGE FROM 1 TO 2 INCHES BEFORE ENDING BY MID MORNING. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ IDZ027-111700- /O.CON.KOTX.HS.W.0002.000000T0000Z-070111T1700Z/ LEWIS AND SOUTHERN NEZ PERCE COUNTIES- INCLUDING THE CITIES OF...KAMIAH...CRAIGMONT...NEZPERCE... WINCHESTER 547 AM PST THU JAN 11 2007 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. THE COMBINATION OF AN UNSTABLE AIR MASS AND WEAK UPSLOPE FLOW INTO THE CAMAS PRAIRIE WILL RESULT IN PERSISTENT SNOW SHOWERS THROUGH THE MORNING. ADDITIONAL SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED TO IMPACT THE TOWNS OF WINCHESTER AND CRAIGMONT. LIGHTER AMOUNTS ARE EXPECTED TO ACCUMULATE IN THE CLEARWATER VALLEY. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ IDZ003-WAZ033-111700- /O.CON.KOTX.SN.Y.0005.000000T0000Z-070111T1700Z/ IDAHO PALOUSE-WASHINGTON PALOUSE- INCLUDING THE CITIES OF...MOSCOW...PULLMAN 547 AM PST THU JAN 11 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. THE COMBINATION OF A VERY UNSTABLE UPPER LEVEL LOW AND A SLOW MOVING COLD FRONT WILL COMBINE TO BRING PERSISTENT SNOW SHOWERS TO THE PALOUSE THROUGH THE MORNING. ADDITIONAL SNOWFALL ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS46 KOTX 111702 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 902 AM PST THU JAN 11 2007 WAZ035-111815- /O.EXP.KOTX.HS.W.0002.000000T0000Z-070111T1700Z/ UPPER COLUMBIA BASIN- INCLUDING THE CITIES OF...RITZVILLE...COULEE DAM...ODESSA... ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY 902 AM PST THU JAN 11 2007 ...HEAVY SNOW WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... THE HEAVY SNOW WARNING WILL EXPIRE AT 9 AM PST THIS MORNING. STEADY SNOW HAS TAPERED OFF TO ISOLATED SNOW SHOWERS. BREEZY WINDS FOR THE REMAINDER OF THE DAY WILL CREATE LOCAL BLOWING AND DRIFTING OF EXISTING SNOW. $$ IDZ027-111815- /O.EXP.KOTX.HS.W.0002.000000T0000Z-070111T1700Z/ LEWIS AND SOUTHERN NEZ PERCE COUNTIES- INCLUDING THE CITIES OF...KAMIAH...CRAIGMONT...NEZPERCE... WINCHESTER 902 AM PST THU JAN 11 2007 ...HEAVY SNOW WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... THE HEAVY SNOW WARNING WILL EXPIRE AT 9 AM PST THIS MORNING. SCATTERED SNOW SHOWERS WITH LOCALLY A FURTHER 1 OR 2 INCHES OF ACCUMULATION WILL CONTINUE UNTIL NOON...BUT WIDESPREAD ACCUMULATING SNOW HAS ENDED. BREEZY CONDITIONS WILL CREATE LOCAL BLOWING AND DRIFTING OF EXISTING SNOW. $$ IDZ003-WAZ033-111815- /O.EXP.KOTX.SN.Y.0005.000000T0000Z-070111T1700Z/ IDAHO PALOUSE-WASHINGTON PALOUSE- INCLUDING THE CITIES OF...MOSCOW...PULLMAN 902 AM PST THU JAN 11 2007 ...SNOW ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... THE SNOW ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING. ISOLATED SNOW SHOWERS WILL CONTINUE UNTIL AROUND 11 AM...BUT WIDESPREAD ACCUMULATING SNOW HAS ENDED. BREEZY CONDITIONS WILL DEVELOP THIS AFTERNOON WHICH WILL CREATE LOCAL BLOWING AND DRIFTING OF EXISTING SNOW. $$
What forecasters said that day
The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this heavy snow warning went out at Jan 10, 10:48 PM PST, 3 hours 1 minute earlier.
Area forecast discussion, Jan 10, 10:48 PM PST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1048 PM PST WED JAN 10 2007
.SYNOPSIS...AN ARCTIC AIRMASS WILL INVADE THE INLAND NORTHWEST
BEGINNING THIS EVENING. THE COLD AIRMASS WILL LIKELY PERSIST OVER THE
INLAND NORTHWEST THROUGH THE END OF THE WEEK.
&&
.DISCUSSION...
ANOTHER UPDATE TO EXPAND THE SNOW ADVISORY INTO THE UPPER BASIN
THROUGH THE NIGHT AND CONTINUE THE ADVISORY FOR THE AREAS WHERE IT
HAS ALREADY BEEN ISSUED. KOTX RADAR IS STILL SHOWING SOME IMPRESSIVE
RETURNS AS THE LOW CONTINUES TO SPIN PRACTICALLY RIGHT OVER HEAD.
ALSO WE STILL HAVE TO DEAL WITH THE ARCTIC BOUNDARY COMING
THROUGH LATER THIS EVENING...WHICH SHOULD BRING ANOTHER BRIEF BUT
PRETTY GOOD SHOT OF PRECIPITATION TO THE AREA. THEN THE ATMOSPHERE
STABILIZES RAPIDLY AS THE COLDER AIR MOVES INTO PLACE. SNOW
REPORTS AROUND THE REGION HAVE FLUCTUATED WIDELY AS IS THE NATURE
OF CONVECTIVE SHOWERS. IN SPOKANE REPORTS RANGE FROM LESS THAN 1/2
INCH TO OVER 5 INCHES OF FLUFFY SNOW NEAR THE AIRPORT. SNOW
RATIOS ARE RUNNING BETWEEN 15-20 TO 1 SO IT HASNT TAKEN MUCH QPF
TO GENERATE THE SNOW TOTALS. /TOBIN
&&
.AVIATION...SCATTERED SNOW SHOWERS...HEAVY AT TIMES WILL CONTINUE
ACROSS THE EASTERN ZONES. ROUGHLY EAST OF A LINE FORM COULEE DAMN TO
NEAR DAYTON WASHINGTON. THIS WILL RESULT IN LOCAL MVFR-IFR
CONDITIONS AT TIMES THROUGH 12Z. CONDITIONS ARE EXPECTED TO
FLUCTUATE RAPIDLY WITH THESE PASSING CONVECTIVE CELLS. IN ADDITION
A BAND OF SNOW WILL LIKELY DEVELOP ALONG AN ARCTIC FRONTAL
BOUNDARY OVER NORTHERN WASHINGTON 09Z-12Z...BEFORE SAGGING SOUTH
TOWARDS THE SOUTHERN BASIN NEAR 15Z. CIGS/VISIBILITIES WILL LOWER
TO MVFR OR LOWER IN SNOW SHOWERS. BEHIND THE ARCTIC FRONT...GUSTY
N-NE WINDS WILL DEVELOP ESPECIALLY AT KCOE/KGEG/KMWH. TOBIN
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 12 14 -1 14 1 17 / 80 10 0 0 0 10
COEUR DALENE 9 12 1 14 2 17 / 80 10 0 0 0 10
PULLMAN 16 19 2 15 -4 18 / 80 30 0 0 0 10
LEWISTON 22 27 10 21 7 24 / 80 40 0 0 0 10
COLVILLE 9 13 -5 13 -3 16 / 70 10 0 0 0 10
SANDPOINT 6 12 -6 14 -2 17 / 80 10 0 0 0 10
KELLOGG 6 10 -3 15 2 18 / 70 20 0 0 0 10
MOSES LAKE 18 21 9 18 6 21 / 30 20 0 0 0 10
WENATCHEE 18 21 7 17 7 20 / 30 20 0 0 0 10
OMAK 10 10 1 13 -3 17 / 40 10 0 0 0 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...SNOW ADVISORY UNTIL 4 AM PST THURSDAY FOR CENTRAL PANHANDLE
MOUNTAINS...NORTHERN PANHANDLE.
SNOW ADVISORY UNTIL 4 AM PST THURSDAY FOR COEUR DALENE AREA...
IDAHO PALOUSE.
WA...SNOW ADVISORY UNTIL 4 AM PST THURSDAY FOR NORTHEAST MOUNTAINS.
SNOW ADVISORY UNTIL 4 AM PST THURSDAY FOR SPOKANE AREA...
WASHINGTON PALOUSE.
SNOW ADVISORY UNTIL 4 AM PST THURSDAY FOR UPPER COLUMBIA BASIN.
&&Hazardous weather outlook, Jan 10, 10:58 PM PST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1058 PM PST WED JAN 10 2007
IDZ001>004-WAZ033-035>037-120700-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
PULLMAN...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...
WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE...
DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS
1058 PM PST WED JAN 10 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...EAST CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
SNOW ADVISORY IN EFFECT UNTIL 4 AM PST THURSDAY FOR NORTH
IDAHO PANHANDLE...COEUR D ALENE AREA...IDAHO
PALOUSE...CENTRAL PANHANDLE MOUNTAINS...WASHINGTON
PALOUSE...UPPER COLUMBIA BASIN...SPOKANE AREA...NORTHEAST
MOUNTAINS
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEAWSWOTX /WWUS46 KOTX/
.DAY ONE...TONIGHT
A VERY COLD AND UNSTABLE UPPER LEVEL LOW WILL MOVE INTO EASTERN
WASHINGTON AND NORTH IDAHO THROUGH TONIGHT. THIS WILL RESULT IN
SCATTERED SNOW SHOWERS FOR MOST LOCATIONS. ALTHOUGH WIDESPREAD HEAVY SNOWS
ARE NOT EXPECTED...PERSISTENT SHOWERS OVER ANY ONE AREA COULD LEAD
TO SIGNIFICANT SNOWFALL AMOUNTS.
ADDITIONALLY AN ARCTIC AIRMASS WILL SURGE INTO EASTERN WASHINGTON
AND NORTH IDAHO LATER TONIGHT...PLUNGING TEMPERATURES AND BRINGING
GUSTY WINDS TO THE PURCELL TRENCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
COLD ARCTIC AIR IS EXPECTED TO PERSIST OVER THE INLAND NORTHWEST
THROUGH AT LEAST THE WEEKEND. TEMPERATURES IN THIS CHILLY AIRMASS
WILL GENERALLY BE 10 TO 15 DEGREES COOLER THAN SEASONAL NORMALS.
BRISK CONDITIONS FROM THE INITIAL SURGE OF COLD AIR WILL ALSO
RESULT IN BELOW ZERO WIND CHILLS BETWEEN ON THURSDAY AND THURSDAY
NIGHT. THE COLDEST CONDITIONS WILL IMPACT THE OKANOGAN VALLEY TO
THE WATERVILLE PLATEAU AS WELL AS PORTIONS OF NORTH IDAHO FROM
SANDPOINT TO COEUR DALENE.
IDZ026-027-WAZ031-032-034-038-041>044-120700-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
MOSES LAKE AREA-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...LEWISTON...KAMIAH...CRAIGMONT...
NEZPERCE...WINCHESTER...ANATONE...PEOLA...CLARKSTON...
MOSES LAKE...EPHRATA...OTHELLO...QUINCY...REPUBLIC...INCHELIUM...
WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...OMAK...
OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE...
MANSFIELD
1058 PM PST WED JAN 10 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH
CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON.
.DAY ONE...TONIGHT
A VERY COLD AND UNSTABLE UPPER LEVEL LOW WILL MOVE INTO EASTERN
WASHINGTON AND NORTH IDAHO THROUGH TONIGHT. THIS WILL RESULT IN
SCATTERED SNOW SHOWERS FOR MOST LOCATIONS. ALTHOUGH WIDESPREAD HEAVY SNOWS
ARE NOT EXPECTED...PERSISTENT SHOWERS OVER ANY ONE AREA COULD LEAD
TO SIGNIFICANT SNOWFALL AMOUNTS.
ADDITIONALLY AN ARCTIC AIRMASS WILL SURGE INTO EASTERN WASHINGTON
AND NORTH IDAHO LATER TONIGHT...PLUNGING TEMPERATURES AND BRINGING
GUSTY WINDS TO THE OKANOGAN VALLEY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
COLD ARCTIC AIR IS EXPECTED TO PERSIST OVER THE INLAND NORTHWEST
THROUGH AT LEAST THE WEEKEND. TEMPERATURES IN THIS CHILLY AIRMASS
WILL GENERALLY BE 10 TO 15 DEGREES COOLER THAN SEASONAL NORMALS.
BRISK CONDITIONS FROM THE INITIAL SURGE OF COLD AIR WILL ALSO
RESULT IN BELOW ZERO WIND CHILLS BETWEEN ON THURSDAY AND THURSDAY
NIGHT. THE COLDEST CONDITIONS WILL IMPACT THE OKANOGAN VALLEY TO
THE WATERVILLE PLATEAU AS WELL AS PORTIONS OF NORTH IDAHO FROM
SANDPOINT TO COEUR DALENE.The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 5:42 PM PST | Snow Advisory | OTX | Adams, Douglas, Grant, Lincoln, Okanogan, Pend Oreille and 3 more | 15 hr |
Nearby
Heavy Snow Warnings in Washington, 2007Heavy Snow Warnings in Idaho, 2007Every heavy snow warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.